Earlier this month, the FDA's Anesthetic and Analgesic Drug Products Advisory Committee overwhelmingly voted against recommending approval of Zohydro ER, an extended-release version of hydrocodone. If approved, Zohydro ER would have been the first hydrocodone medication available that did not also contain a non-opioid analgesic such as acetaminophen or ibuprofen.
While the FDA does not have to follow the recommendation of its advisory committee, it usually does. The final determination is expected to be made by March 1, 2013.
Despite the fact that Zohydro ER was studied in nearly 1,500 patients––some for as long as a year––and found to be generally safe and well-tolerated with no new or unexpected safety problems, panel members expressed concerns with potential abuse, addiction and long-term safety.
It was noted that the manufacturer didn't offer any solution as to how they would limit unintended use other than the already tight distributio...
Definition Hydrocodone and acetaminophen overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of a painkiller containing both the opioid medication, hydrocodone, and acetaminophen (Tylenol). This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Lorcet overdose; Lortab overdose Poisonous Ingredient Acetaminophen (Tylenol) Hydrocodone (narcotic) Where Found Acetaminophen with hydrocodone is the main ingredient in many prescription painkillers, including: Anexsia Anolor DH Lortab Lorcet Norco Vicodin Zydone Note: This list may not include all sources of hydrocodone and acetaminophen.
Definition Hydrocodone and oxycodone are drugs that are mostly used to treat extreme pain. Hydrocodone/oxycodone overdose occurs when someone intentionally or accidentally take too much medicine containing these ingredients. A person may accidentally take too much of the medicine because they are not getting pain relief from their normal doses. There are several reasons why a person may intentionally take too much of this medication. It may be done to try to hurt oneself or to get high or intoxicated. See also: Overdose This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222. Alternative Names Overdose - hydrocodone; Overdose - oxycodone; Vicodin overdose; Percocet overdose; Percodan overdose; MSContin overdose; OxyContin overdose Poisonous Ingredient Hydrocodone and oxycodone belong to a class of narcotic ...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.